Alert archive / Florida / Flash Flood Warnings in 2002

Flash Flood Warning 6, NWS Jacksonville, FL

September 24, 2002Duval County, Florida

NWS Jacksonville, FL issued this flash flood warning at Sep 24, 2002, 6:24 PM EDT for Duval County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 24, 2002, 6:24 PM EDT (22:24 UTC)
Expired
Sep 24, 2002, 8:30 PM EDT
In force
2 hr
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Duval County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1828 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1828 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KJAX 242224
FFWJAX
FLC031-250030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
624 PM EDT TUE SEP 24 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DUVAL COUNTY IN NORTHEAST FLORIDA

* UNTIL 830 PM EDT

* AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A BAND OF HEAVY RAIN OVER THE SOUTHSIDE OF JACKSONVILLE AND 
  EXTENDING SOUTHEAST INTO THE ADJACENT ATLANTIC WATERS. THE RAIN
  WAS MOVING NORTHWEST. THERE WILL LIKELY BE A TRAIN ECHOING OF 
  HEAVY RAIN ACROSS MUCH OF THE COUNTY. RAINFALL AMOUNTS OF 3 TO 
  5 INCHES WILL BE VERY POSSIBLE.    

* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
  ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
  CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
  QUICKLY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.


$$

PETERSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 5:45 PM EDT, 39 minutes earlier.

Area forecast discussion, Sep 24, 5:45 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EDT TUE SEP 24 2002

JUST ISSUED A FLOOD WATCH FOR ALL OF NE FL THRU 8 AM WED. SEVERAL
AREAS OF 3 TO 5 INCHES OF RAIN HAVE ALREADY OCCURRED. MORE HEAVY
RAIN MOVING N FROM CENTRAL FL...AS WELL AS MORE CONVERGENT LINES
SETTING UP JUST OFFSHORE THE NE FL COAST. 2 TO 3 INCHES OR MORE
OVERNIGHT... ESPECIALLY S AND E AREAS. UPDATED ZONES TO FOLLOW.

THANX FOR COORD MLB AND TBW

.JAX...
.GA...NONE.
.FL...FLOOD WATCH THRU 12Z WED ALL ZONES.

CARROLL/PETERSON/DYKES

In the hours before

Special weather statement, Sep 24, 12:34 PM EDT, 5 hours 50 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-242200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1234 PM EDT TUE SEP 24 2002

...NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE...

A SURGE OF MOISTURE MOVING NORTHWARD OVER THE FLORIDA COMBINED WITH
INCREASING INSTABILITY WILL RESULT IN NUMEROUS SHOWERS AND
THUNDERSTORMS OVER THE FORECAST AREA. PERIODS OF HEAVY RAIN WITH
RATES UP TO 2 INCHES PER HOUR ARE POSSIBLE...AND MINOR LOCALIZED
FLOODING MAY OCCUR IN LOW LYING AREAS. AREAS EAST OF U.S. HIGHWAY 301
ARE FAVORED FOR THE GREATEST PRECIPITATION ACCUMULATIONS. GUSTY WINDS
CAN ALSO BE EXPECTED NEAR AND IN SHOWERS AND STORMS. THE CONVECTION
WILL MOVE NORTH NORTHWEST AT AROUND 20 MPH.

WHILE NO SEVERE WEATHER IS EXPECTED...SPOTTERS SHOULD BE ON THE ALERT
FOR THE POSSIBILITY OF SHOWERS AND STORMS PRODUCING FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS. PLEASE RELAY ANY REPORTS OF FLOODING
OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 4:26 PM EDTTornado WarningJAXPutnam34 min
Sep 24, 5:40 PM EDTFlash Flood WarningJAXPutnam110 min
Sep 24, 7:40 PM EDTFlash Flood WarningJAXPutnam110 min

Nearby

Flash Flood Warnings in Florida, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.